Resolution of the Maxwell equations in a domain with reentrant corners

F. Assous, P. Ciarlet, E. Sonnendrücker

Research output: Contribution to journalArticlepeer-review

64 Scopus citations


In the case when the computational domain is a polygon with reentrant corners, we give a decomposition of the solution of Maxwell's equations into the sum of a regular part and a singular part. It is proved that the space to which the singular part belongs is spanned by the solutions of a steady state problem. The precise regularity of the solution is given depending on the angle of the reentrant corners. The mathematical decomposition is then used to introduce an algorithm for the numerical resolution of Maxwell's equations in presence of reentrant corners. This paper is a continuation of the work exposed in [3]. The same methodology can be applied to the Helmholtz equation or to the Lamé system as well.

Original languageEnglish
Pages (from-to)359-389
Number of pages31
JournalESAIM: Mathematical Modelling and Numerical Analysis
Issue number3
StatePublished - 1998
Externally publishedYes


Dive into the research topics of 'Resolution of the Maxwell equations in a domain with reentrant corners'. Together they form a unique fingerprint.

Cite this